MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SHUNTASSISTANT 10; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SHUNTASSISTANT 10; HYDROCEPHALUS MANAGEMENT
Model Number FX411T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 11/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav 2.0 (part#: fx411t) was implanted during a procedure performed on an unspecified date in 2019.According to the complainant, the valve was believed to be operating in over-drainage and was non-adjustable.The patient underwent a revision procedure on (b)(6) 2022.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.
 
Additional Manufacturer Narrative
Visual inspection: in the first step of our investigation, we performed a visual inspection of the product.We have checked for possible damage, deformation of the housing, deposits or other abnormalities.The following observation was made during the visual inspection: deposits inside the sprung reservoir.No further abnormalities were found.Permeability test: the permeability test was performed at a hydrostatic pressure difference of the pressure setting of the progav 2.0 shunt system upon receipt plus 30 cmh2o in the horizontal direction of flow.The test showed that the progav 2.0 shunt system is non-permeable.To determine the location of the occlusion, the shunt system was dismantled and each element was tested individually for permeability.The test showed that the progav 2.0 is non-permeable, while the pedisa and the sprung reservoir are permeable.Computer control test: to check the flow rate of the valves, the valves were tested on a miethke computer controlled testing apparatus and passed the standard test.The flow of the test liquid was reduced step by step from 60 ml/h to 5 ml/h (in accordance with iso 7197).Distilled water was used as the test-liquid.The resulting pressure was measured.The computer controlled test has shown that the pedisa in the vertical position, with a value of 12,00 cmh2o works within the tolerance (tolerance 10 cmh2o +4/-2 cmh2o).Due to the non-permeability of the progav 2.0, the computer controlled test is not applicable.Adjustability test: in this step, it was investigated whether the adjustable progav 2.0 can be successfully set to each specified pressure setting.It was checked whether the valve is fully adjustable within the full range of specified pressure settings (in increments of 5 cmh2o).The progav 2.0 was found to be non-adjustable within the specified range.The pedisa is a fixed pressure valve, therefore the adjustability test is inapplicable.Braking force and brake function test: the braking force and brake function test investigates whether the brake function of the adjustable valves is present and how much force must be exerted on the housing to release the rotor to adjust the valves using the integrated magnet of a specific measurement apparatus of braking force.The braking force test indicates that the brake function of the progav 2.0 is present.Due to the non-adjustability of the valve, as detailed in section 7.4 an investigation of the braking force was not possible.Internal inspection of product: in order to verify whether the investigated shunt system was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, the valves are finally opened with a special tool.After dismantling of the valves, deposits were found in both valves.For more detailed visibility, the proteins/deposits in progav 2.0 and the pedisa were coloured by using a colouring solution.[colouring solution consisting of coomassi brilliant blue r mixed with 0.6% ethanol and distilled water].Results: based on our investigation results, we have determined that a blockage and non-adjustability of the progav 2.0 were present at the time of our examination.Detected deposits were the cause of the blockage.In addition, we were able to establish that the pedisa and the sprung reservoir were permeable, even though deposits were found.Endogenous substances in the csf may temporarily impair valve function and have been described as associated symptoms with hydrocephalus therapy.We can exclude a defect at the time of discharge.The shunt system fulfilled the requirements at the time of release by christoph miethke gmbh & co.Kg.Further actions: from our point of view, no further regulatory actions are required.Return of product: we will return the investigated product to the sender for our own relief.

Brand Name
PROGAV 2.0 WITH SHUNTASSISTANT 10
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key16029922
Report Number3004721439-2022-00400
Device Sequence Number7475121
Product Code JXG
UDI-Device Identifier04041906136536
UDI-Public4041906136536
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2019
Device Model NumberFX411T
Device Catalogue NumberFX411T
Device Lot Number20043878
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2022
Initial Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR
Patient SexFemale
Patient Weight10 KG